Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Rash
Jun 17, 2010

Hey, I was going great guns with Atripla, but on the 8th day i broke out in a rash which has progressively gotten worse over the past 4 days. When i say worse, i simply mean that it has spread out. It is not itchy, and it is not uncomfortable and i do not have associated blistering, fever or any other symptoms. I spoke to my doctor over the phone and while he didn't seem overly concerned, he was against putting me on prendisolene to reduce the rash. I am taking antihistimines. How long should i put up with the rash before giving up and trying new combination of meds? I've read the rash goes away after a couple of weeks, and I'm willing to wait, but i guess i want to know is what are the signs that i am never going to tolerate the Atripla combination?

Many Thanks

Response from Dr. Henry

Rash usually clears after 1-2 weeks. Unclear whether prednisone actually helps any. Usually manage with fluids, antihistamines, and careful observation. If rash worsens with eye, mouth, breathing involvement then generally need to switch to alternative regimen. KH



Previous
Adrenal gland tumour
Next
recent breakout in hives

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement